MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT 3.5 HEX IMPACTION STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. CHECKPOINT 3.5 HEX IMPACTION STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 111653
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
The sales rep reported: "checkpoint (111653) 3.5 hex tip broke whilst removing it from the acetabular bone.".
 
Event or Problem Description
The sales rep reported: "checkpoint (b)(6) 3.5 hex tip broke whilst removing it from the acetabular bone." update: the surgeon was unable to retrieve the tip of the checkpoint.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mako checkpoint was reported.The event was not confirmed because the product was not available for inspection.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was not confirmed because the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
CHECKPOINT 3.5 HEX IMPACTION STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21924459
Report Number3005985723-2025-00190
Device Sequence Number4009299
Product Code OLO
UDI-Device Identifier00848486017316
UDI-Public00848486017316
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111653
Device Lot Number29147100-017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown